MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S5,10.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S5,10.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Model Number 96-2361
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Discomfort (2330); No Code Available (3191)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent revision total knee replacement on (b)(6) 2014 ( hospital).At this stage a pfc tc3 rp system was utilized with a tabecular metal patella component from zimmer biomet.Patient has reported and ongoing niggle and has not been totally satisfied with the outcome.Patient has recently presented with a painful knee.The crp was reviewed and came back with an elevated reading indicating a knee infection.A decision was made to open the knee and perform a washout and bearing exchange on (b)(6) 2020.On opening the knee, there were no obvious signs of infection.Multiple soft tissue samples were taken, the knee debrided and washed out and new poly bearing implanted.It was noted that the knee was a little loose so the 10mm bearing that had been removed was replaced with a 15mm bearing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TC3 RP TIBIAL INSERT S5,10.0
Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10536532
Report Number1818910-2020-20101
Device Sequence Number2803641
Product Code NJL
UDI-Device Identifier10603295242482
UDI-Public10603295242482
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-2361
Device Catalogue Number962361
Device Lot Number488669
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer08/31/2020
11/10/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date09/15/2020
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 4; MBT TRAY SLEEVE POR M/L 45MM; PFC SIGMA FEM POST AUG SZ5 8MM; PFC*SIGMA TC3 FEM RT SZ5; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; UNIVERSAL FEM SLV DIS POR 34MM; UNIVERSAL STEM 115X12MM FLUTED; UNIVERSAL STEM 115X14MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR